Intimal proliferation and restenosis in paclitaxel-eluting stents with aminoparylene as carrier substance in swines

Flueckiger, Annina; Strahm, Yvonne; Billinger, Michael; Meier, Pascal; Mettler, Daniel; Studer, Urs; Schaffner, Thomas; Hess, Otto M (2009). Intimal proliferation and restenosis in paclitaxel-eluting stents with aminoparylene as carrier substance in swines. Journal of invasive cardiology, 21(3), pp. 128-32. Malvern, Pa.: HMP Communications

Full text not available from this repository. (Request a copy)

BACKGROUND: Polymer as carrier substance for drugeluting stents (DES) has been accused of inducing inflammation and hypersensitivity reactions leading to restenosis and stent thrombosis. Thus, a new paclitaxel-eluting stent (PES) with aminoparylene as a carrier substance is tested in the present study. METHODS: In 10 pigs, stents were implanted in the epicardial coronary arteries: 1) bare-metal stents (BMS, control stent); 2) cobalt-chromium stents (CCS); and 3) PES. Stent length was 15 mm, and diameter was 3 mm. The animals were restudied after 6 weeks. Quantitative coronary angiography was performed at baseline and follow up. Minimum luminal diameter (MLD) and late loss were calculated in all animals. Histologic vessel lumen, intimal proliferation and restenosis were determined by morphometry. Disruption of the lamina elastica interna (LEI) and inflammatory reactions were assessed by histology. RESULTS: The MLD at baseline was 2.83 +/- 0.28 mm, and at follow up it was 2.29 +/- 0.44 (p < 0.05; n = 30). Late loss and angiographic restenosis were smallest in the CCS and largest in the PES (ns). Neointimal proliferation was similar for all 3 stents, ranging between 1.38 and 1.64 mm(2) (ns). There was a significant correlation between disruption of the LEI and inflammatory reactions. CONCLUSIONS: PTs with aminoparylene as a carrier substance show similar late loss and angiographic restenosis to that of BM and CCS. The incidence of inflammatory reactions (35% of all histologic sections) is similar in all stents, but highest in PES. The mechanism of this reaction is unclear, but may be either due to the drug itself, the disruption of the LEI or to a hypersensitivity reaction.

Item Type:

Journal Article (Original Article)

Division/Institute:

04 Faculty of Medicine > Department of Cardiovascular Disorders (DHGE) > Clinic of Cardiology
04 Faculty of Medicine > Service Sector > Institute of Pathology

UniBE Contributor:

Billinger, Michael; Schaffner, Thomas and Hess, Otto

ISSN:

1042-3931

ISBN:

19258644

Publisher:

HMP Communications

Language:

English

Submitter:

Factscience Import

Date Deposited:

04 Oct 2013 15:08

Last Modified:

04 May 2014 23:21

PubMed ID:

19258644

Web of Science ID:

000284806400011

URI:

https://boris.unibe.ch/id/eprint/29998 (FactScience: 165638)

Actions (login required)

Edit item Edit item
Provide Feedback